Hail, Pettis
- When
- August 29, 5:50 PM CST
- Where
- Pettis County, Dresden
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.750, -93.350
7 thunderstorm wind, 6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 29, 1:30 PM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 230 PM CDT WED AUG 29 2001 MAIN FOCUS FOR THIS FORECAST IS ON PRECIP CHANCES THURSDAY AND FRIDAY...AND TEMPS OVER THE WEEKEND. LATEST VISIBLE IMAGERY SHOWS CUMULUS BUBBLING ON SOUTHERN EDGE OF THE FORECAST AREA THIS AFTERNOON...WITH STORMS POPPING TO THE SOUTHEAST IN EASTERN SECTIONS OF THE SGF CWA. COLD FRONT REMAINS WELL TO THE NORTH...EXTENDING FROM WEST CENTRAL MN TO NORTHEAST CO. IN THE IMMEDIATE SHORT TERM...LEANING TOWARD NO POPS IN THE ZONES TONIGHT...BUT WILL MAKE LAST MINUTE CALL ON THE SOUTHEAST ZONES...AND WATCH FOR STORM DEVELOPMENT/MOVEMENT FROM ROLLA/LEBANON AREA. BASED ON CURRENT DEWPOINT TRENDS...AND FRONT REMAINING NORTH OF THE REGION...STILL LOOKS LIKE UPPER 60S TO AROUND 70 LOOK GOOD FOR MINS TONIGHT. SURFACE FRONT STILL PROGGED TO MOVE THROUGH THE FORECAST AREA THURSDAY EVENING AND FRIDAY MORNING AS UPPER TROUGH SHIFTS INTO GREAT LAKES REGION. NO HUGE DIFFERENCES SHOWING UP BETWEEN BASIC MODEL FIELDS TODAY. WILL LEAN TOWARD THE AVN...WHICH HAS SLIGHTLY FASTER MOVEMENT WITH THE FRONT...AND SEEMS TO BE DOING A BETTER JOB WITH MOISTURE RETURN/QPF OUTPUT...AS IT PICKED UP ON PRECIP THIS AFTERNOON TO THE SOUTH. EVEN WITH FASTER MOVEMENT OF FRONT...WILL LAG POPS UNTIL THURSDAY AFTERNOON FOR THE SOUTHERN ZONES...WITH LACK ON DECENT FORCING. OTHERWISE...CHANCE POPS OVER THE ENTIRE AREA FOR THURSDAY NIGHT STILL LOOK GOOD. ALSO...WILL TRIM POPS FROM THE NORTHERN ZONES FOR FRIDAY...AND CONTINUE TREND OF TAPERING POPS ELSEWHERE ON FRIDAY. LATEST MRF/ECMWF INDICATES JUST A BRIEF SHOT OF COOLER AIR THROUGH THE WEEKEND BEFORE TEMPERATURES REBOUND SOME EARLY NEXT WEEK AS WESTERLIES SHIFT BACK TO THE NORTH. MAV TEMPS LOOK TOO LOW SO WILL TREND MORE TOWARD FWC NUMBERS FOR EARLY PERIODS. THANKS FOR COORDINATION SGF... .EAX... KS...NONE. MO...NONE. MMT/PC
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-043 >046-053-054-301100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT WED AUG 29 2001 FORECAST: NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. WARM AND MUGGY CONDITIONS ARE EXPECTED THIS AFTERNOON WITH HEAT INDICES APPROACHING 100 DEGREES. OUTLOOK: THE THREAT OF THUNDERSTORMS WILL RETURN THURSDAY AND FRIDAY. COOLER TEMPERATURES ARE EXPECTED FOR FRIDAY AND THROUGHOUT THE WEEKEND. ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX 18
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
549 PM CDT WED AUG 29 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM DRESDEN MO .75 INCH HAIL
08/29/01 PETTIS REPORTED BY EMERGENCY
MANAGEMENT.
0650 PM LA MONTE MO .75 INCH HAIL
08/29/01 PETTIS REPORTED BY EMERGENCY
MANAGEMENT.
0700 PM 5 N SEDALIA MO WIND DAMAGE
08/29/01 PETTIS 3 TO 4 EIGHT INCH
DIAMETER TREES DOWNED.
REPORTED BY EMERGENCY
MANAGEMENT.
0730 PM 4 N ARCHIE MO .75 INCH HAIL
08/29/01 CASS REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0736 PM 1 W HARRISONVILLE MO 1 INCH HAIL
08/29/01 CASS REPORTED BY PUBLIC.
0740 PM LIBERTY MO 65 MPH TSTM GUST
08/29/01 CLAY REPORTED BY STORM
SPOTTER.
0755 PM LAKE LOTAWANA MO WIND DAMAGE
08/29/01 JACKSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0755 PM LEES SUMMIT MO WIND DAMAGE
08/29/01 JACKSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0805 PM GRAIN VLY MO WIND DAMAGE
08/29/01 JACKSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0855 PM EXCELSIOR SPGS MO WIND DAMAGE
08/29/01 CLAY TREE DOWN THROUGH ROOF
OF HOUSE. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The national radar mosaic for the moment the first event began.
7 thunderstorm wind, 6 hail. Local standard time, as filed.
Tree blocking highway 90.
Tree down on roof of house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264904, 5264905, 5264898, 5264899, 5264900, 5264906, 5264894, 5264895, 5264896, 5264901, 5264902, 5264903, 5264897.